On the limit cycles of planar discontinuous piecewise linear differential systems with a unique equilibrium

Shimin Li, Jaume Llibre

Research output: Contribution to journalArticleResearch

2 Citations (Scopus)

Abstract

© 2019 American Institute of Mathematical Sciences. All rights reserved. This paper deals with planar discontinuous piecewise linear differential systems with two zones separated by a vertical straight line x = k. We assume that the left linear differential system (x < k) and the right linear differential system (x > k) share the same equilibrium, which is located at the origin O(0, 0) without loss of generality. Our results show that if k = 0, that is when the unique equilibrium O(0, 0) is located on the line of discontinuity, then the discontinuous piecewise linear differential systems have no crossing limit cycles. While for the case k ≠ 0 we provide lower and upper bounds for the number of limit cycles of these planar discontinuous piecewise linear differential systems depending on the type of their linear differential systems, i.e. if those systems have foci, centers, saddles or nodes, see Table 2.
Original languageEnglish
Pages (from-to)5885-5901
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume24
DOIs
Publication statusPublished - 1 Nov 2019

Keywords

  • Limit cycle
  • Piecewise discontinuous linear systems

Fingerprint

Dive into the research topics of 'On the limit cycles of planar discontinuous piecewise linear differential systems with a unique equilibrium'. Together they form a unique fingerprint.

Cite this